Hail, Cass
- When
- March 21, 1:45 PM CST
- Where
- Cass County, 5 mi N of Linden
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.083, -94.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 21, 9:25 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 925 AM CST MON MAR 21 2005 .DISCUSSION... UPDATED ZFP TO CANCEL SVR THUNDERSTORM WATCH 55 FOR THE WESTERN PORTIONS OF E TX. ALSO LOWERED TEMPS AND DEWPOINTS SLIGHTLY IN THE GRIDS...EXCEPT SOUTHWEST ARKANSAS...TO REFLECT CURRENT CONDITIONS. THESE LOWERED VALUES COULD HAVE A NEGATIVE EFFECT ON SEVERITY OF STORMS TODAY...BUT NOT DEFINITIVE ENOUGH TO WARRANT ANY CHANGES TO FORECAST. VII ...PREVIOUS DISCUSSION... COMPLEX SCENARIO ALREADY UNFOLDING IN ANTICIPATION OF POSSIBLY A SIGNIFICANT SEVERE WEATHER EVENT SHAPING UP MAINLY LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. SURFACE ANALYSIS THIS MORNING INDICATES A STRONG SURFACE LOW OVER EXTREME SE CO...WITH ATTENDENT DRY LINE EXTENDING SOUTH ACROSS EXTREME W OK...AND JUST E OF AN ABI...TO SJT LINE. A WARM FRONTAL BOUNDARY ALSO EXTENDS FROM THE SURFACE LOW SE ACROSS W OK AND INTO THE WESTERN SECTIONS OF N TX INTO SE TX AND JUST OFFSHORE THE LA COASTAL WATERS. ELEVATED CONVECTION ONGOING ACROSS SE OK AHEAD OF FIRST SHORTWAVE LIFTING NE ACROSS E OK...WHICH WILL SHIFT E INTO AR LATER THIS MORNING. COULD SEE SOME ISOLATED HAILERS WITH THESE STORMS OVER THE N ZONES BEFORE EXITING...BUT WILL HAVE TO WAIT FOR MAIN DRY PUNCH/125 KT UPPER JET MAX SWINGING E BENEATH DEVELOPING CLOSED LOW NEAR THE TX/OK PANHANDLE REGION...AND THE DRY LINE MIXING E THROUGH N TX BY AFTERNOON. GOOD DEEP LAYER SHEAR EXCEEDING 55 KTS WILL BE AVAILABLE BY AFTERNOON OVER THE W ZONES...AS AREA WARMS UNDER GOOD WARM ADVECTION REGION UNDER 40-45 KT LLJ/APPROACHING WARM FRONT. THERE SHOULD BE LITTLE CIN/CAP TO WORK WITH OVER E TX/SE OK AHEAD OF THE DRY LINE...WHILE CAPES INCREASE TO 1500-200 J/KG. AS UPPER LOW DEEPENS OVER OK THIS AFTERNOON...0-1 KM WINDS INCREASE AND EVEN BACK A BIT OVER E TX/SW AR/ SE OK/W LA AHEAD OF THE DRYLINE...WITH DRY PUNCH ALOFT ENHANCING LAPSE RATES...WHILE 0-1KM HELICITY VALUES INCREASE TO 250-300 M2/S2. THUS...SUPERCELL DEVELOPMENT WILL BE LIKELY WITH LOW LCL/S/GOOD SPEED/DIRECTIONAL SHEAR ENHANCING THE POTENTIAL FOR TORNADOES BY AFTERNOON OVER THESE AREAS. HAVE MAINTAINED HIGH POPS FOR THESE AREAS WITH THE STRONG SVR WORDING...BUT HAVE DROPPED THE SVR WORDING FOR THE E ZONES THIS AFTERNOON AS SVR ACTIVITY SHOULD ONLY BE ISOLATED. SUPERCELLS DEVELOPING AHEAD OF THE DRY LINE WILL EVENTUALLY MERGE INTO A SQUALL LINE BY EARLY EVENING OVER SW AR/E TX...RAPIDLY TRAVERSING E ACROSS THE REMAINDER OF THE FORECAST AREA OVERNIGHT. AGAIN...WILL CARRY STRONG SVR WORDING IN THE ZONES FOR TONIGHT FOR THE E 1/2 OF THE AREA. SFC WINDS MAY BREIFLY EXCEED LAKE WIND CRITERIA OVER THE EXTREME W ZONES TODAY...BUT WILL WORD WINDS WITH GUSTS INSTEAD AS CLOUD COVER/CONVECTION SHOULD LIMIT MIXING EXCEPT NEAR THE THUNDERSTORMS. WHILE THE DRY LINE LOOKS TO STALL JUST W OF THE AREA /PRX...TO E TRL...TO E CRS/...ENHANCED WESTERLY FLOW BENEATH SURFACE LOW WILL INCREASE AS THE LOW LIFTS NE...THUS MIXING THE BOUNDARY EAST ACROSS THE AREA TUESDAY. ALTHOUGH LITTLE MEAN MOISTURE WILL EXIST OVER THE N ZONES...WILL CARRY SLIGHT CHANCE POPS TUESDAY FOR THESE AREAS AS GOOD FORCING WILL EXIST AHEAD OF CLOSED LOW AND COLD 500MB TEMPS. ASSOCIATED COLD FRONT DOESN/T REALLY MAKE A SE PUSH UNTIL TUESDAY NIGHT/WEDNESDAY MORNING...BUT STRONG WESTERLY WINDS UNDER AMPLE SUNSHINE SHOULD ALLOW TEMPS TO QUICKLY WARM AREAWIDE...THUS HAVE RAISED TEMPS SEVERAL DEGREES FROM THE PREVIOUS FORECAST. WEAK COLD ADVECTION WILL COMMENCE BEHIND THE FRONT LATE TUESDAY NIGHT...WITH SEASONABLE TEMPS EXPECTED WEDNESDAY AS THE SURFACE RIDGE BUILDS E INTO THE AREA. RETURN FLOW COMMENCES THURSDAY AHEAD OF NEXT TROUGH DIGGING SE THROUGH THE ROCKIES...BUT HAVE LEFT GOING EXTENDED ALONE THIS MORNING DUE TO TIME CONSTRAINTS. PRELIMS ARE NEXT... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 70 54 74 47 / 60 70 10 0 MLU 69 55 75 49 / 50 80 20 0 DEQ 67 50 64 41 / 70 70 20 10 TXK 69 52 67 47 / 70 70 20 0 ELD 67 54 73 47 / 60 80 20 0 TYR 72 51 72 45 / 70 60 0 0 GGG 71 52 73 46 / 60 60 0 0 LFK 74 54 76 46 / 60 60 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON MAR 21 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH AT LEAST MIDNIGHT ACROSS THE FOUR STATE REGION. THE SEVERE THREAT THROUGH THE AFTERNOON WILL BE MOSTLY LIMITED TO NORTHEAST TEXAS. THESE STORMS...MOST LIKELY A SQUALL LINE...WILL ADVANCE ACROSS THE REMAINDER OF THE FOUR STATE AREA DURING THE EARLY EVENING. A DRY-LINE WILL SLOWLY MOVE INTO NORTHEAST TEXAS AFTER SUNSET. THIS WILL LIKELY PRODUCE YET ANOTHER SQUALL LINE AFFECTING MOST OF THE REMAINDER OF THE REGION THROUGH AT LEAST MIDNIGHT. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL OF GOLFBALL SIZE OR POSSIBLY GREATER...APPEAR TO BE THE MAIN SEVERE WEATHER THREATS. ALTHOUGH PARAMETERS FOR STRONG TORNADIC DEVELOPMENT HAVE DIMINISHED SOMEWHAT...ISOLATED TORNADOES COULD OCCUR EARLY THIS EVENING AHEAD OF THE SQUALL LINE...MAINLY NORTHCENTRAL LOUISIANA... AS WELL AS BRIEF BOW ECHO CIRCULATIONS EMBEDDED WITHIN EITHER SQUALL LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY MORNING OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA...HOWEVER...THE SEVERE WEATHER THREAT WILL HAVE SHIFTED EAST OF THE AREA BY THIS TIME. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TUESDAY IN VICINITY OF THIS UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE ENTIRE FOUR STATE REGION. VII
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 906 AM CST MON MAR 21 2005 TXZ096-097-108>111-124-125-136-211530- BOWIE-CAMP-FRANKLIN-MORRIS-RED RIVER TX-SMITH-TITUS-UPSHUR-WOOD- 906 AM CST MON MAR 21 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 55 HAS BEEN CANCELED FOR PARTS OF NORTHEAST TEXAS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN... TITUS...MORRIS...CAMP... WOOD...UPSHUR...SMITH... WHILE SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MOST OF NORTHEAST TEXAS THIS MORNING...THE ACTIVITY HAS SHOWN A TENDENCY TO WEAKEN AS IT MOVES EAST INTO NORTHEAST TEXAS. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST TEXAS HAS BEEN CANCELED. LATER THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION AND SOME OF THESE COULD PRODUCE STRONG AND DAMAGING WIND GUSTS... LARGE HAIL AND POSSIBLE TORNADOES. ADDITIONAL WATCHES AND WARNINGS WILL BE LIKELY LATER IN THE DAY. 13
The Shreveport radar (KSHV), 84 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481016.